# SDR 041332

- Difficulty date: February 12, 2004
- Submitted: February 13, 2004
- Operation: General aviation
- Aircraft: N6341E
- Make and model: Cessna 172
- Aircraft serial: 46441
- Aircraft time: 4,260 hours
- Engine: Cont O300*
- System (JASC): 2823 · Fuel Selector/Shut-Off Valve
- Part: Drain
- Part number: CCA1550
- Condition: Cracked
- Location: Fuel Valve
- Component: Valve Assy, Cessna
- Component part number: 05131205
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORT OF FUEL LEAK FROM SELECTOR. FOUND LEAKAGE PAST SHAFT SEAL. REMOVED SELECTOR VALVE FOR REPAIR. CCA-1550 DRAIN VALVE WAS INSTALLED IN BOTTOM OF SELECTOR VALVE. WHEN DRAIN VALVE WAS REMOVED, ORING RETAINING WASHER AT END OF DRAIN VALVE WAS OBSERVED TO BE CRACKED IN NUMEROUS PLACES AND IN IMMINENT DANGER OF FAILURE. HAD THE WASHER BROKEN OFF, AN UNCONTROLLABLE LOSS OF FUEL THROUGH THE DRAIN VALVE WOULD HAVE OCCURRED. THE ONLY WAY TO PREVENT FUEL LEAKAGE WOULD HAVE BEEN TO SHUT OFF THE FUEL SELECTOR, WHICH RESULTS IN ENGINE STOPPAGE.
